IBM Journal of Research and Development
IBM Skip to main content
  Home     Products & services     Support & downloads     My account  

  Select a country  
Journals Home  
  Systems Journal  
Journal of Research
and Development
    Current Issue  
    Recent Issues  
    Papers in Progress  
    Search/Index  
    Orders  
    Description  
    Patents  
    Recent publications  
    Author's Guide  
  Staff  
  Contact Us  
  Related links:  
     IBM Research  

IBM Journal of Research and Development  
Volume 21, Number 4, Page 370 (1977)
Nontopical Issue
  Full article: arrowPDF   arrowCopyright info





   

Queuing Networks with Population Size Constraints

by S. S. Lam
The class of queuing networks with multiple routing subchains is extended to include mechanisms of state-dependent lost arrivals and triggered arrivals. A sufficient condition is found, involving the loss and trigger functions, for the equilibrium network state probability distribution to have the product form; the known class of queuing networks with a product form solution is thus enlarged. Such queuing networks are useful models for systems with various population size constraints. Potential applications to modeling computer communication systems with storage and flow control constraints are indicated.
Related Subjects: Algorithms; Analytical models; Queuing theory and applications